Goals

Wanted to throw this out there to see if I'm being unrealistic. I'm fairly health guy . Exercise regularly. Cholesterol levels are good. No high blood pressure.Recently had 3 stents put in and have PAF. I'm taking Eliquis,Lipitor, Coreg, Tikosyn and Plavix. I believe sometimes that less is more. I'd like to either reduce or eliminate most of the drugs other than the anticoagulants that I need due to the stents and maybe the Tikosyn. I never took ANY meds until last year. I'm a firm believer that less can be more .

6 Replies

oldestnewest
  • You can always try. Remove one at a time. Unlikely to gt any support from the medics though. Is your cholesterol low becos of the anti cholesterol meds ? Is the bp low becos of the betablocker.? Its according to what level you can continue on without the meds. And control of the AF might not exist when you drop the Tikosyn. Normally these are all reduced over long periods of wellness. Given the Stents and PAF something went wrong with your health.

    Look after yourself.

    Phil

  • I'll leave this to Bob to answer but in case he is still changing over internet providers I would say we can't really comment on your medication as the clinicians need to look at this in the light of your full medical history.

  • Hi Paul

    It's very difficult to comment on drugs, the cocktails you are on of anti-coagulant, statin, beta blocker, anti-arrythmic drug and anti-platelet is a formidable mix.

    But 3 stents is not minor, and means that you must have some real challenges with calcification.

    I do think you need to do this alongside your doctor, meet and make a plan, I am sure there is nothing they would like more than less drugs, but they will also keep you safe. Discuss with them

    Be well

    Ian

  • Good idea Ian. Need to include them in whether my goals are realistic or not.

  • Hi you don't state your age. You sound like you have heart disease and being post stent it is important to stay on the meds prescribed as some of them make your

    Heart stronger and is taking some pressure off the stented areas ,normally once you are on them it is hard to come off them they do a valuable job .it doesn't mean that you can't feel fit and well. It's a fine balancing line sometimes with heart meds and they can make you feel worse. If like me you are in your forties you tend to adjust to this new feeling quickly, It took me 2yrs to feel fully recovered from only one stent! And now AF ! I am still on all the heart meds from my stenting apart from plavix.,but will be starting warfarin for my AF ! Have you been told to discontinue the plavix in one year? Some people feel heaps better after stopping it

  • Basia 12, I'm 70 years old. Yes, they told me I would be on Plavix for a year but my heart doctor at my last visit suggested I stay on it a little longer. I thought I could just take the Tikosyn to help control the Afib and Plavix for the blood thinner. I had three blockages in my heart that ,evidently, my body had developed a work around to my heart . I was pretty amazed I could do what I was doing with that many blocks.

You may also like...